Iowa, 2024Tornadoes and Damaging Winds in Iowa, May 24 to 25, 2024
May 24 to 25, 2024 · NWS OAX · 26 events in 6 counties and zones
Upper-air analysis showed a trough over the northern Rockies the evening of May 23rd. That night, this trough ejected out into the central and northern Great Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-air analysis showed a trough over the northern Rockies the evening of May 23rd. That night, this trough ejected out into the central and northern Great Plains. At the surface, a low-pressure developed in western South Dakota. Extending south and southwest of this surface low into Colorado was a cold front. A secondary low-pressure center was noted in northwestern Kansas where the surface cold front intersected a dry line that extended south into western Texas. |Shortly after midnight, a line of severe thunderstorms along this cold front moved into the OAX CWA. From 05 UTC through 10 UTC, this line of storms brought widespread severe wind gusts up to 110 miles per hour and 17 spin-up tornadoes across eastern Nebraska and western Iowa. These storms continued to be severe and tornadic through the morning of the 24th, later being classified as a derecho. |Troughing over the western CONUS continued to bring southwesterly flow aloft the region even behind this first trough. By the evening of the 25th, another shortwave trough had amplified over the Great Basin and had shifted over the Rocky Mountains. Ahead of this disturbance, a low-pressure developed in northwest Kansas, with a warm front extending east-southeast across northern and eastern Kansas. The evening of the 25th, scattered strong to severe thunderstorms developed across this frontal zone in northern Kansas and generally tracked to the east-northeast. As such, scattered thunderstorms moved into southeast Nebraska after 9 PM CDT. While largely remaining below severe limits, severe straight-line winds were observed along the south and east side of the Omaha metro as a thunderstorm tracked from western Otoe into eastern Pottawattamie County. It was estimated wind gusts reached as high as 70 miles per hour with this storm, with power outages being reported due to the winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 23, 11:17 PM CST, 2 hours 20 minutes earlier. Its key messages:
- A line of strong to severe thunderstorms is expected to move through this evening into early Friday (80-90% chance). Damaging winds and localized flooding will be the primary threats, but large hail and tornadoes will be possible.
- A flood watch has been issued for tonight into Friday morning in areas that have recently received heavy rainfall. Even relatively small amounts of rain in those areas could cause issues.
- Minor flooding continues along portions of the Missouri River. With increasing chances for heavy rain tonight, area rivers and streams could rise to flooding levels again in the coming days.
- Additional storm chances through Memorial Day weekend, especially Saturday evening and Sunday. Severe weather could be possible at times, but confidence in exact timing and location is low.
Area forecast discussion, May 23, 11:17 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1217 AM CDT Fri May 24 2024
.KEY MESSAGES...
- A line of strong to severe thunderstorms is expected to
move through this evening into early Friday (80-90% chance).
Damaging winds and localized flooding will be the primary
threats, but large hail and tornadoes will be possible.
- A flood watch has been issued for tonight into Friday morning
in areas that have recently received heavy rainfall. Even
relatively small amounts of rain in those areas could cause
issues.
- Minor flooding continues along portions of the Missouri
River. With increasing chances for heavy rain tonight, area
rivers and streams could rise to flooding levels again in the
coming days.
- Additional storm chances through Memorial Day weekend,
especially Saturday evening and Sunday. Severe weather could
be possible at times, but confidence in exact timing and
location is low.
&&
.DISCUSSION...
Issued at 358 PM CDT Thu May 23 2024
Fairly quiet early this afternoon, though a bit breezy, with
southeast winds gusting around 30 mph at times. Temperatures as of 3
PM were in the mid 70s to lower 80s.
Otherwise, the main story was a shortwave trough/cutoff low over WY
that will push east into the Dakotas this evening while a cold front
slides through the area, interacts with an unstable air mass, and
leads to a line of strong to severe storms. There could also be a
few showers and storms in southeast NE/southwest IA this evening (7-
10 PM) as moisture transport begins to ramp up and point into the
area, but the main line of storms doesn't look to move into our
coverage area until 11 PM or later. While current SPC mesoscale
analysis suggests very little instability in our area, that will
change quickly as the aforementioned moisture transport/low level
jet ramp up, with guidance indicating MUCAPE values in the 2000 to
3000 J/kg range across the area and similar ML/SBCAPE values not
lagging much farther south. Vertical shear profiles suggest storms
should stay organized, though the strongest deep layer shear looks
to lag behind the front and 0-3 km shear vectors aren't exactly
perpendicular to the line and are just under 30 kts, suggesting the
line could have a tendency to gust out and weaken in some locations.
On the other hand, 0-1 km shear is quite strong with impressive low
level hodograph curvature suggesting an enhanced tornado potential
along bowing segments that are oriented more perpendicular with the
0-3 km shear vectors and can become surface-based. So think the
biggest threat with this line will be damaging winds and localized
flooding (more on that soon), but can't rule out some short-lived
tornadoes and large hail.
Regarding the rain/flood potential, the aforementioned low level
moisture transport looks quite impressive and with precipitable
water values in the 1.5 to 1.75 inch range and warm cloud depths
near 3500 m, expect some efficient rain-producing storms. In
addition, latest CAM guidance suggests the southern end of the line
of storms is trending toward being oriented more west to east,
indicating some potential for training thunderstorms. Unfortunately,
this could take place in locations where we recently received 3 to
7+ inches of rain where it wouldn't take much to lead to further
flooding problems. Therefore, elected to issue a flood watch for
those areas that are most vulnerable to heavy rain, though much more
(maybe even all) of the area is expected to see at least some rain
overnight into early Friday.
Storms should exit to the east by 7-8 AM and give way to a fairly
sunny, but breezy day with highs in the upper 60s to lower 70s and
northwest winds gusting 20 to 30 mph. For the holiday weekend, we
should stay dry for a good chunk of Saturday, but shower and storm
chances return by the late afternoon/evening as a surface low tracks
east across KS and a warm front sneaks north into the forecast area.
There will be a threat for severe weather of all types in the
vicinity and south of the warm front, but questions still remain on
just how far north it makes it. As it stands, highest chances look
to remain south of Interstate 80, but definitely worth monitoring
the forecast, especially if you have outdoor plans.
Showers and a few storms could linger into Sunday, though there
could be some dry periods during the day as well. Guidance then
suggests we see some quick moving shortwave energy slide southeast
through the area sometime Sunday night/Monday bringing yet another
shot of some showers and storms. There remains quite a bit of spread
heading into the early/middle of next week, but there could be a
brief drier period sometime Monday-Wednesday as upper level ridging
approaches. However, overall long term consensus is that we could
stay fairly active with at least shower chances and highs mostly in
the 70s...very spring-like.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1211 AM CDT Fri May 24 2024
Generally, the timing of the storms that were previously
forecast appear in line, impacting KOFK 06-07z, KLNK 08-09z, and
KOMA 08-10z. Otherwise, southeasterly winds ahead of the line
of thunderstorms, but becoming northwesterly behind it. Those
northwesterly winds increase 20 to 30 knots 15-00z, then
becoming less than 06 knots after that.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch until 10 AM CDT this morning for NEZ033-034-
042>045-050>053.
IA...Flood Watch until 10 AM CDT this morning for IAZ043-055-056-
069.
&&
DISCUSSION...CA
AVIATION...DeWaldHazardous weather outlook, May 23, 3:03 PM CST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
403 PM CDT Thu May 23 2024
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241200-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
403 PM CDT Thu May 23 2024
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Friday
Flooding will be possible along the Missouri River downstream from
Plattsmouth.
There is a 80 to 90 percent chance of thunderstorms late this
evening and overnight, with a 20 to 40 percent chance of severe
storms. Damaging winds and flooding will be the primary threats,
but there could also be some large hail and tornadoes. A flood
watch is in effect into Friday morning for areas that have
recently received heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday night through Thursday
Additional spotty thunderstorm chances are in the forecast
periodically Friday through Monday over the Memorial Day weekend.
Severe weather potential returns Saturday night into Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and overnight.
In the hours before
Local storm report, May 24, 1:28 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
228 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Tstm Wnd Gst Macy 42.11N 96.36W
05/24/2024 E70 MPH Thurston NE Emergency Mngr
&&Local storm report, May 24, 1:29 AM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
229 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM Tstm Wnd Dmg 2 SE Lincoln 40.79N 96.67W
05/24/2024 Lancaster NE Amateur Radio
Large tree down on Normal Boulevard, just
north of South Street.
&&
BDLocal storm report, May 24, 1:31 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
231 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM Tstm Wnd Gst 4 S Cortland 40.45N 96.70W
05/24/2024 M68 MPH Gage NE Public
&&
BDLocal storm report, May 24, 1:33 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
233 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Tstm Wnd Gst 1 SSE Blair 41.53N 96.13W
05/24/2024 M72 MPH Washington NE Public
personal weather station.
&&
tsnLocal storm report, May 24, 1:36 AM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
236 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM Tstm Wnd Dmg 1 N Ashland 41.06N 96.37W
05/24/2024 Saunders NE Storm Chaser
Storm chaser reports widespread tree damage
with numerous branches down across Highway
66.
&&
BDLocal storm report, May 24, 1:37 AM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
237 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Tstm Wnd Gst 3 NE Boys Town 41.28N 96.09W
05/24/2024 E60 MPH Douglas NE Public
&&Thunderstorm Wind, Harrison
- When
- May 24, 1:37 AM CST to 1:57 AM CST
- Where
- Harrison County, 4 mi ENE of Modale to 3 mi NW of Logan
- Measured
- 93 kt (107 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.642, -95.948
An enhanced area of straight-line wind damage with a maximum speed of 107 mph created widespread damage across nearly 13 square miles. This damage was located 4 miles west of Modale where center pivots were overturned. The damage extended eastward into the Loess Hills where numerous trees were snapped, uprooted and topped. Several power lines were downed in this area as well. Damage occurred to numerous grain bins in this area, but the most extensive and widespread damage was to trees throughout this area.
Thunderstorm Wind, Harrison
- When
- May 24, 1:38 AM CST
- Where
- Harrison County, Missouri Vly
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.570, -95.900
A 73 miles per hour wind gust was recorded on a personal weather station.
Thunderstorm Wind, Harrison
- When
- May 24, 1:41 AM CST
- Where
- Harrison County, 0.98 mi NNW of Missouri Vly Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.542, -95.889
A 71 miles per hour wind gust was measured out of the Missouri Valley Airport.
Tornado, Harrison
- When
- May 24, 1:41 AM CST to 1:42 AM CST
- Where
- Harrison County, 0.76 mi SSE of Missouri Vly to 1.16 mi SE of Missouri Vly
- Rating
- EF1
- Path length
- 0.65 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.560, -95.894
This brief spin-up tornado caused significant tree damage across Missouri Valley, with the worst of the damage along 7th Street between Michigan St and Superior Street. Peak estimated winds were at 107 miles per hour. The maximum path width was measured at 150 yards, with an average path width estimated at 100 yards.
Thunderstorm Wind, Harrison
- When
- May 24, 1:45 AM CST
- Where
- Harrison County, 4 mi ENE of Missouri Vly
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.592, -95.829
A 74 miles per hour wind gust was recorded on a personal weather station.
Thunderstorm Wind, Monona
- When
- May 24, 1:46 AM CST
- Where
- Monona County, 6 mi W of Castana
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Public
- Coordinates
- 42.080, -96.037
An 83 miles per hour wind gust was recorded on a personal weather station.
Thunderstorm Wind, Mills
- When
- May 24, 1:51 AM CST
- Where
- Mills County, 1 mi WNW of Glenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.056, -95.788
Law enforcement estimated 60 miles per hour wind gusts in the city of Glenwood.
Thunderstorm Wind, Harrison
- When
- May 24, 1:52 AM CST
- Where
- Harrison County, 5 mi WNW of Persia
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.608, -95.669
A 58 miles per hour wind gust was measured on a personal weather station.
Thunderstorm Wind, Mills
- When
- May 24, 1:57 AM CST
- Where
- Mills County, 5 mi NNW of Pacific Jct
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.087, -95.837
Emergency Management reported an overturned semi at the southbound rest area on Interstate 29 in Mills County.
Thunderstorm Wind, Mills
- When
- May 24, 2:00 AM CST
- Where
- Mills County, 2 mi SSE of Silver City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.093, -95.635
A 59 miles per hour wind gust was measured on a personal weather station.
Tornado, Pottawattamie
- When
- May 24, 2:00 AM CST to 2:01 AM CST
- Where
- Pottawattamie County, 3.81 mi S of Treynor to 3.61 mi S of Treynor
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 60 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.175, -95.615
This very brief spin up remained near Aspen Road and 300th street south of Treynor. Three grain bins were destroyed as well as numerous trees.
Thunderstorm Wind, Pottawattamie
- When
- May 24, 2:04 AM CST
- Where
- Pottawattamie County, 5 mi SE of Treynor
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.179, -95.552
A 67 miles per hour wind gust was measured on a personal weather station.
Thunderstorm Wind, Mills
- When
- May 24, 2:06 AM CST
- Where
- Mills County, 5 mi WNW of Henderson
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.158, -95.539
A 62 miles per hour wind gust was recorded on a personal weather station.
Thunderstorm Wind, Harrison
- When
- May 24, 2:07 AM CST
- Where
- Harrison County, 4.98 mi NNW of Persia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.647, -95.616
Amateur Radio relayed a report of a tree down and several other trees with broken branches.
Thunderstorm Wind, Mills
- When
- May 24, 2:10 AM CST
- Where
- Mills County, Henderson
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.130, -95.450
Emergency Management relayed a report of down powerlines and limbs on cars in the town of Henderson.
Tornado, Montgomery
- When
- May 24, 2:10 AM CST to 2:12 AM CST
- Where
- Montgomery County, 2 mi WNW of Wales to 2.75 mi NNW of Wales
- Rating
- EF0
- Path length
- 2.09 mi
- Path width
- 60 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.132, -95.365
This brief spin-up tornado damaged outbuildings at a farmstead and numerous trees in far northwestern Montgomery County. The peak winds in this tornado were estimated to be at 74 miles per hour. The peak track width and average track width for this tornado were both 60 yards.
Thunderstorm Wind, Shelby
- When
- May 24, 2:12 AM CST
- Where
- Shelby County, Harlan
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.650, -95.330
A photo was relayed to the office of a tree that was blown ontop of a house. At the same time, a personal weather station in town recorded a gust of 60 miles per hour. It was likely that the wind gust the blew the tree down on the house was stronger than this.
Tornado, Shelby
- When
- May 24, 2:13 AM CST to 2:14 AM CST
- Where
- Shelby County, 2.33 mi NNE of Westphalia to 2.42 mi NNE of Westphalia
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.752, -95.386
This brief spin-up tornado damaged roofs off an outbuilding and downed several trees. The peak winds in this tornado were estimated to be at 80 miles per hour. The maximum path width and estimated average path width were both 40 yards.
Thunderstorm Wind, Shelby
- When
- May 24, 2:15 AM CST
- Where
- Shelby County, 2 mi E of Harlan
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.650, -95.291
A 64 miles per hour wind gust was measured on a personal weather station.
Thunderstorm Wind, Montgomery
- When
- May 24, 2:19 AM CST
- Where
- Montgomery County, 3.1 mi SE of Wales
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.088, -95.288
A 69 miles per hour wind gust was measured by a personal weather station.
Thunderstorm Wind, Shelby
- When
- May 24, 2:21 AM CST
- Where
- Shelby County, 2 mi SW of Kirkman
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.709, -95.297
A 65 miles per hour wind gust was measured one a personal weather station.
Tornado, Montgomery
- When
- May 24, 2:22 AM CST to 2:23 AM CST
- Where
- Montgomery County, 3.87 mi ESE of Elliott to 4.34 mi E of Elliott
- Rating
- EF0
- Path length
- 1.16 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.131, -95.100
This brief spin-up tornado touched down near the intersection of 120th Street and O Avenues where it destroyed an outbuilding. The tornado then traveled northeast where it rolled over a camper and tore the roof off of a garage outbuilding. Peak winds in this tornado were estimated to be at 74 miles per hour. The track width of this tornado was 30 yards.
Thunderstorm Wind, Montgomery
- When
- May 24, 2:26 AM CST
- Where
- Montgomery County, 2 mi W of Elliott
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.150, -95.208
A 58 miles per hour wind gust was measured on a personal weather station.
Thunderstorm Wind, Montgomery
- When
- May 24, 2:30 AM CST
- Where
- Montgomery County, Elliott
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.150, -95.170
Emergency Management reported that the entire town of Elliot had lost power.
Thunderstorm Wind, Montgomery
- When
- May 24, 2:37 AM CST
- Where
- Montgomery County, Villisca
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.930, -95.000
A 67 miles per hour wind gust was measured on a personal weather station.
Thunderstorm Wind, Pottawattamie
- When
- May 25, 10:45 PM CST
- Where
- Pottawattamie County, 4 mi WSW of Mc Clelland
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.308, -95.751
A 62 miles per hour wind gust was recorded on a personal weather station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, May 24, 2024$500,000 · EF1 · 6 events
- Tornadoes in Iowa, May 24, 2024$292,000 · EF1 · 7 events
- Tornadoes and Hail in Iowa, May 24, 2024EF1 · 52 events
- Hail and Damaging Winds in Iowa, May 24, 20242.75 in hail · 68 events
- Hail and Damaging Winds in Indiana, May 24, 2024$109,000 · 1.25 in hail · 13 events
- Flash Flooding and Hail in Mississippi, May 24, 2024$61,000 · 2.75 in hail · 23 events
- Damaging Winds in Maryland, May 24, 2024$112,000 · 52 kt wind · 4 events
- Tornadoes and Hail in Illinois, May 24, 2024EF1 · 15 events
- Flash Flooding and Flooding in Illinois, May 24, 20241.75 in hail · 34 events
- Tornado and Hail in North Carolina, May 24, 2024EF1 · 8 events
- Flash Flood and Hail in Missouri, May 24, 2024$30,000 · 2.5 in hail · 8 events
- Damaging Wind in Kentucky, May 24, 2024$40,000 · 74 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181294, 1181267, 1181269, 1181298, 1181270, 1181271, 1181272, 1181274, 1181276, 1181278, 1188227, 1181280, 1181275, 1181282, 1181283, 1181302, 1181284, 1181300, 1181286, 1181288, 1181289, 1188228, 1181290, 1181291, 1181292, 1181293.